Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 102, NWS Des Moines, IA

May 11, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 11, 2014, 11:13 PM CDT for 4 counties in Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2014, 11:13 PM CDT (04:13 UTC)
Expired
May 12, 2014, 12:00 AM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, IA, Adams County, IA, Cass County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 82 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 7:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2520 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
4.5
Supercell composite
18.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WUUS53 KDMX 120413
SVRDMX
IAC001-003-029-175-120500-
/O.NEW.KDMX.SV.W.0102.140512T0413Z-140512T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1113 PM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CASS COUNTY IN SOUTHWEST IOWA...
  ADAIR COUNTY IN SOUTHWEST IOWA...
  NORTHWESTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN ADAMS COUNTY IN SOUTHWEST IOWA...

* UNTIL 1200 AM CDT

* AT 1111 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES SOUTHEAST OF ATLANTIC TO 7 MILES NORTH OF
  LAKE ICARIA TO NEAR CORNING...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GREENFIELD...STUART...GREEN VALLEY LAKE...LAKE ICARIA...
  FONTANELLE...ORIENT...MASSENA...BRIDGEWATER...CARBON...LAKE ICARIA
  STATE PARK...NODAWAY PARK...GREEN VALLEY LAKE STATE PARK AND
  GREENFIELD MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 84 AND 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4150 9425 4125 9426 4111 9426 4100 9486
      4114 9481 4130 9487 4150 9449
TIME...MOT...LOC 0411Z 237DEG 36KT 4129 9481 4116 9474 4104 9482 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

SKOW
1 follow-up statement
498 
WWUS53 KDMX 120436
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1136 PM CDT SUN MAY 11 2014

IAC001-003-029-175-120446-
/O.CAN.KDMX.SV.W.0102.000000T0000Z-140512T0500Z/
CASS IA-ADAIR IA-UNION IA-ADAMS IA-
1136 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS...ADAIR...
NORTHWESTERN UNION AND NORTHERN ADAMS COUNTIES IS CANCELLED...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

LAT...LON 4150 9425 4125 9426 4111 9426 4100 9486
      4114 9481 4130 9487 4150 9449
TIME...MOT...LOC 0435Z 237DEG 36KT 4142 9454 4129 9447 4117 9455 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:50 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 11, 6:50 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT SUN MAY 11 2014

.DISCUSSION...
ISSUED AT 329 PM CDT SUN MAY 11 2014

A SEVERE WEATHER OUTBREAK AND FLASH FLOODING ARE QUITE POSSIBLE
FROM THIS AFTERNOON THROUGH TONIGHT. PLEASE REFER TO THE LATEST
SEVERE WEATHER WATCHES...WARNINGS AND OTHER DISCUSSIONS...AS WELL
AS THEY HYDROLOGY SECTION BELOW AND FLASH FLOOD WATCHES AND
WARNINGS FOR DETAILS ON THESE THREATS AND THE CONVECTIVE
EVOLUTION OVERNIGHT.

ON MONDAY MORNING OVERNIGHT STORMS WILL BE DEPARTING BUT THE
SYNOPTIC FRONT ASSOCIATED WITH THE LARGER STORM SYSTEM WILL STILL
REMAIN SOMEWHERE WEST OF INTERSTATE 35...MOVING GRADUALLY EASTWARD
THROUGH THE AFTERNOON AND EVENING. IT IS ANTICIPATED THAT
ADDITIONAL THUNDERSTORMS WILL BE GENERATED DURING THE PEAK HEATING
PERIOD IN THE AFTERNOON AND EVENING WITH SOME MARGINAL SEVERE
WEATHER THREAT. HAVE MAINTAINED HIGH POPS PARTICULARLY IN THE EAST
AND SOUTHEAST LATE MONDAY TO ACCOUNT FOR THIS. AS THE FRONT MOVES
FURTHER EASTWARD AND THE LARGE PARENT LOW PRESSURE SYSTEM MOVES
OFF QUICKLY TO THE NORTHEAST RAIN AND STORMS WILL END MONDAY
EVENING...USHERING IN COOLER AND GENERALLY DRY WEATHER FOR THE
REMAINDER OF THE FORECAST PERIOD. THERE WILL BE LOW CHANCES FOR
RAIN AT TIMES FROM WEDNESDAY INTO NEXT WEEKEND...BUT NO
SIGNIFICANT RAINFALL OR HAZARDOUS WEATHER IS ANTICIPATED. THE ONLY
OTHER FORECAST ITEM OF NOTE IS THAT WITH THE UNSEASONABLY COOL AIR
CONTINUING TO PUSH INTO IOWA FROM THE NORTH LATER THIS
WEEK...THERE IS SOME POTENTIAL FOR A FROST EVENT ESPECIALLY ACROSS
NORTHERN IOWA BY FRIDAY MORNING. THIS WILL BE MONITORED IN THE
COMING DAYS IN CASE A HEADLINE BECOMES NECESSARY.

&&

.AVIATION...12/00Z
ISSUED AT 649 PM CDT SUN MAY 11 2014

WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SITES
OVERNIGHT ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. SEVERE
STORMS WILL BE LIKELY THROUGH THE NIGHT. EAST TO SOUTHEAST WINDS
WILL PREVAIL OVER THE NEXT 6 HOURS THEN GRADUALLY BECOME SOUTH TO
SOUTHWEST ON MONDAY. LINGERING PRECIPITATION IS POSSIBLE AFTER 12Z
WITH POSSIBLE REDEVELOPMENT MONDAY AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 329 PM CDT SUN MAY 11 2014

THE ENVIRONMENT IS QUITE FAVORABLE FOR HEAVY RAINFALL TONIGHT.
UNSEASONABLY HIGH PRECIPITABLE WATER AND IMPRESSIVE MOISTURE
TRANSPORT FROM THE SOUTHWEST HAVE ALREADY PRODUCED INTENSE
RAINFALL RATES IN THUNDERSTORMS THAT AFFECTED SOUTHERN IOWA
TODAY...WITH RAINFALL AMOUNTS OVER 2 INCHES AND FLASH FLOODING
REPORTED IN A FEW AREAS. AS ADDITIONAL STORMS DEVELOP OVER
SOUTHEAST NEBRASKA/SOUTHWEST IOWA THIS AFTERNOON AND EVENING AND
EXPAND NORTHEASTWARD OVERNIGHT...CONVECTION WILL BE LARGELY
ALIGNED ALONG A SYNOPTIC FRONT THAT WILL LIE PARALLEL TO THE DEEP
LAYER STEERING FLOW ACROSS ABOUT THE NORTHWEST HALF OF OUR
FORECAST AREA. DESPITE THE RELATIVELY BENIGN ANTECEDENT
CONDITIONS...RAPID RAINFALL RATES AND THE PRESENCE OF FLASH
FLOODING ALREADY TODAY IN THIS ENVIRONMENT SUPPORT A CONTINUED
THREAT OVERNIGHT...PARTICULARLY IN URBAN AND HILLY AREAS.
THEREFORE A FLASH FLOOD WATCH IS BEING ISSUED NORTHWEST OF A LINE
ROUGHLY FROM TAMA...TO DES MOINES...TO MOUNT AYR. RIVER FLOODING
MAY BECOME MORE LIKELY OVER THE NEXT SEVERAL DAYS AS WELL...BUT
THIS WILL BE EVALUATED AFTER TONIGHTS STORMS WHEN MORE ACCURATE
RAINFALL AMOUNTS WILL BE AVAILABLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-AUDUBON-
BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO-
CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-MARSHALL-PALO ALTO-
POCAHONTAS-POLK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

&&

DISCUSSION...LEE
AVIATION...DONAVON
HYDROLOGY...LEE
Hazardous weather outlook, May 11, 3:39 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT SUN MAY 11 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>072-081-
082-092-093-121100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
339 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT AND VERY DANGEROUS SEVERE WEATHER OUTBREAK IS
POSSIBLE LATE THIS AFTERNOON INTO EARLY TONIGHT. THUNDERSTORMS
WILL DEVELOP ACROSS SOUTHWEST IOWA LATE IN THE AFTERNOON AND
SPREAD NORTHEAST THIS EVENING. DURING THIS TIME THERE IS A
SUBSTANTIAL THREAT OF STRONG AND LONG TRACK TORNADOES...VERY LARGE
HAIL...AND DAMAGING WINDS. THESE THREATS WILL BE HIGHEST SOUTH OF
HIGHWAY 30 AND WEST OF INTERSTATE 35.

THUNDERSTORMS AND SEVERE WEATHER WILL CONTINUE THROUGH
TONIGHT...WITH A FEW TORNADOES REMAINING POSSIBLE EVEN DURING THE
EARLY MORNING HOURS. HEAVY RAIN WILL ALSO ACCOMPANY THE
THUNDERSTORMS TODAY AND TONIGHT LEADING TO LOCALIZED AREAS OF
FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND
EVENING...MAINLY EAST OF INTERSTATE 35. THE PRIMARY THREATS WILL
BE LARGE HAIL AND STRONG WINDS. HEAVY RAIN WILL ACCOMPANY THESE
THUNDERSTORMS AND MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED IN SOME AREAS LATE TODAY AND
TONIGHT...AND POSSIBLY AGAIN ON MONDAY AFTERNOON AND EVENING.

IAZ061-062-073>075-083>086-094>097-121100-
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
339 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP OVERNIGHT...ESPECIALLY AFTER MIDNIGHT.
THERE IS A RISK OF SEVERE WEATHER WITH LARGE HAIL...DAMAGING
WINDS...LOCALLY HEAVY RAIN...AND A FEW TORNADOES ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND
EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND STRONG WINDS.
HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
LOCALIZED AREAS OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATE TODAY INTO
TONIGHT...AND AGAIN ON MONDAY AFTERNOON AND EVENING.

LEE

In the hours before

Local storm report, May 11, 10:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1059 PM CDT SUN MAY 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     FUNNEL CLOUD     4 S ROLAND              42.10N 93.50W
05/11/2014                   STORY              IA   PUBLIC

1038 PM     TSTM WND DMG     3 NE YALE               41.80N 94.31W
05/11/2014                   GUTHRIE            IA   NWS EMPLOYEE

            LARGE TREE SNAPPED IN HALF. TREE LIMBS DOWN.

1026 PM     TSTM WND GST     3 ESE ADEL              41.60N 93.98W
05/11/2014  M60.00 MPH       DALLAS             IA   AMATEUR RADIO

            AT LEAST MINOR TREE DAMAGE. VIA FORMER NWS
            EMPLOYEE.

1022 PM     TSTM WND GST     1 ENE DALLAS CENTER     41.69N 93.97W
05/11/2014  M60 MPH          DALLAS             IA   TRAINED SPOTTER

            HIGHWAY 44 AND 169 WEST OF DALLAS CENTER.

1020 PM     HAIL             2 E JEFFERSON           42.02N 94.34W
05/11/2014  E1.00 INCH       GREENE             IA   AMATEUR RADIO

1010 PM     TSTM WND DMG     PANORA                  41.69N 94.36W
05/11/2014                   GUTHRIE            IA   EMERGENCY MANAGER

            STRUCTURAL DAMAGE TO HOMES NEAR LAKE
            PANORAMA. POSSIBLE DAMAGE BETWEEN YALE AND
            PANORA.

1002 PM     TSTM WND DMG     3 S YALE                41.73N 94.36W
05/11/2014                   GUTHRIE            IA   TRAINED SPOTTER

            2 OR 3 LARGE TELEPHONE POLES SNAPPED IN HALF
            ALONG WITH A LARGE TREE DOWN ABOUT FOOT AND
            A HALF IN DIAMETER. TIME ESTIMATED BY RADAR.

0926 PM     FLASH FLOOD      ATLANTIC                41.40N 95.01W
05/11/2014                   CASS               IA   EMERGENCY MNGR

            HIGHWAY 6 JUST NORTHWEST OF ATLANTIC HAS
            WATER FLOWING UP TO CURB LEVEL. BULL CREEK
            DRAINAGE AREA IS BEGINNING TO OVERFLOW. LOTS
            OF STREET FLOODING THROUGHOUT THE TOWN OF
            ATLANTIC.

0905 PM     HEAVY RAIN       3 SE JOLLEY             42.45N 94.67W
05/11/2014  M1.98 INCH       CALHOUN            IA   MESONET

            MESONET STATION 3 ESE JOLLEY /IA063/ HEAVY
            RAIN DURATION 1 HOUR

0858 PM     TSTM WND GST     1 WNW MARNE             41.45N 95.12W
05/11/2014  E60 MPH          CASS               IA   TRAINED SPOTTER

0752 PM     HAIL             CYLINDER                43.09N 94.55W
05/11/2014  E1.25 INCH       PALO ALTO          IA   BROADCAST MEDIA

            TIME ESTIMATED FROM RADAR.

0422 PM     HAIL             OTTUMWA                 41.02N 92.42W
05/11/2014  E1.00 INCH       WAPELLO            IA   EMERGENCY MANAGER

0400 PM     HAIL             BLAKESBURG              40.96N 92.64W
05/11/2014  E2.75 INCH       WAPELLO            IA   LAW ENFORCEMENT

            REPORT VIA FAIRFIELD WARNING POINT

0229 PM     HAIL             4 NW OTTUMWA            41.06N 92.47W
05/11/2014  M1.00 INCH       WAPELLO            IA   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED NICKEL TO QUARTER
            SIZE HAIL

0228 PM     HAIL             2 S FREMONT             41.18N 92.43W
05/11/2014  E0.50 INCH       MAHASKA            IA   AMATEUR RADIO

0211 PM     FUNNEL CLOUD     10 W OTTUMWA            41.02N 92.61W
05/11/2014                   WAPELLO            IA   TRAINED SPOTTER

0133 PM     HEAVY RAIN       WOODBURN                41.01N 93.60W
05/11/2014  M2.10 INCH       CLARKE             IA   EMERGENCY MNGR

            MEASURED 2.1 INCHES OF RAIN IN ABOUT 90
            MINUTES

0119 PM     FUNNEL CLOUD     4 WSW MELROSE           40.96N 93.12W
05/11/2014                   LUCAS              IA   FIRE DEPT/RESCUE

0103 PM     HEAVY RAIN       2 SW MURRAY             41.02N 93.98W
05/11/2014  M2.30 INCH       CLARKE             IA   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 2.3 INCHES OF RAIN.

0103 PM     HEAVY RAIN       N OSCEOLA AIRPORT       41.05N 93.69W
05/11/2014  E1.85 INCH       CLARKE             IA   AWOS

            RAINFALL TOTAL OVER PAST 90 MINUTES

1251 PM     FLASH FLOOD      4 WSW OSCEOLA AIRPORT   41.02N 93.76W
05/11/2014                   CLARKE             IA   LAW ENFORCEMENT

            HIGHWAY 69 SOUTH OF OSCEOLA CLOSED WITH
            WATER OVER THE ROAD FROM WHITE BREAST CREEK.

1200 PM     HAIL             5 S OSCEOLA             40.96N 93.77W
05/11/2014  M1.00 INCH       CLARKE             IA   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED QUARTER SIZE HAIL

&&

IRIS SYSTEM
Local storm report, May 11, 11:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1101 PM CDT SUN MAY 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     1 E DALLAS CENTER       41.69N 93.97W
05/11/2014                   DALLAS             IA   BROADCAST MEDIA

            HIGHWAY 44 ON R16, 3 BUILDINGS AND 2 CARS
            DAMAGED. UNKNOWN SEVERITY. VIA WHOTV. TIME
            ESTIMATED BY RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 11, 11:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1103 PM CDT SUN MAY 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND GST     ELKHART                 41.79N 93.51W
05/11/2014  E60 MPH          POLK               IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. TIME ESTIMATED.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 11, 11:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 PM CDT SUN MAY 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             2 ESE URBANDALE         41.63N 93.71W
05/11/2014  M1.00 INCH       POLK               IA   AMATEUR RADIO

            SMALL TREE LIMBS DOWN.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 11, 11:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 PM CDT SUN MAY 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND GST     3 NE WINDSOR HEIGHTS    41.63N 93.68W
05/11/2014  M70 MPH          POLK               IA   AMATEUR RADIO

            55 MPH GUSTING TO 70 MPH NEAR 42ND AND
            DOUGLAS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 11, 11:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1111 PM CDT SUN MAY 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND DMG     3 ESE MINBURN           41.74N 93.97W
05/11/2014                   DALLAS             IA   AMATEUR RADIO

            POWER LINES DOWN ALONG WITH 8 TO 10 INCH
            DIAMETER TREES DOWN.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:58 PM CDTSpecial Weather StatementDMXAdair, Audubon, Carroll, Cass, Crawford, Guthrie2 hr
May 11, 8:08 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth37 min
May 11, 8:24 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford66 min
May 11, 9:05 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass40 min
May 11, 9:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac45 min
May 11, 9:21 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Dallas, Greene, Guthrie39 min
May 11, 9:30 PM CDTFlash Flood WarningDMXAudubon, Carroll, Cass, Crawford6 hr
May 11, 9:45 PM CDTTornado WarningDMXDallas, Guthrie30 min
May 11, 9:59 PM CDTTornado WarningDMXBoone, Dallas, Greene, Guthrie46 min
May 11, 10:03 PM CDTSevere Thunderstorm WarningDMXAdair, Boone, Dallas, Greene, Guthrie, Hamilton and 6 more57 min
May 11, 10:26 PM CDTTornado WarningDMXDallas, Polk, Story34 min
May 11, 10:45 PM CDTSevere Thunderstorm WarningDMXAdams, Cass45 min
May 11, 10:47 PM CDTTornado WarningDMXBoone, Hamilton, Story28 min
May 11, 10:55 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Jasper, Marion, Marshall and 3 more65 min
May 12, 12:31 AM CDTFlash Flood WarningDMXAdair6 hr
May 12, 12:47 AM CDTSevere Thunderstorm WarningDMXClarke, Ringgold, Union43 min
May 12, 1:32 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
May 12, 3:05 AM CDTSpecial Weather StatementDMXCarroll25 min
May 12, 4:45 AM CDTSpecial Weather StatementDMXHardin30 min
May 12, 9:34 AM CDTSpecial Weather StatementDMXMahaska, Monroe, Wayne56 min
May 12, 10:34 AM CDTFlash Flood WatchDMXAppanoose, Black Hawk, Bremer, Butler, Clarke, Davis and 14 more7 hr
May 12, 1:39 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Wayne36 min
May 12, 2:47 PM CDTFlash Flood WarningDMXLucas6 hr
May 12, 3:14 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe, Poweshiek, Wapello46 min
May 12, 3:36 PM CDTSevere Thunderstorm WarningDMXDavis39 min
May 12, 4:18 PM CDTFlash Flood WarningDMXMarion, Monroe6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.